I'm on OrthoEvra Patch, and have been on it, and am having symptoms like I had when I was pregnant with my first child. Is this something that's likely to happen?


Ortho Evra is a hormonal

Ortho Evra is a hormonal birth control method where synthetic hormones are delivered directly through the skin and into the bloodstream via a skin patch.

The side-effects and health risks for the contraceptive patch are also thought to the same as for combined oral contraceptive pills (with the addition of irritation or discoloration of the skin at the patch site). However, users of the patch are exposed to about 60% more estrogen than is found in typical birth control pills, therefore side-effects (and risks) may be increased.

The most common side-effects reported during clinical trials were breast discomfort, headache, application site reaction, nausea, upper respiratory infection, menstrual cramps, abdominal pain, nausea and/or vomiting, and mood swings.

This can be alarming, since many of these side effects, like nausea, are also pregnancy symptoms. You should get a pregnancy test to put your concerns at ease. If you are pregnant, you should stop using the patch.

Best of luck,

Dr. Williams

Monnica Williams, Ph.D.
Sex Education Advisor. www.MonnicaWilliams.com.

STD Facts and Photos: www.STDsInColor.com.
Free Pregnancy Testing Centers: 800-395-HELP.

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.